MDJunction - People Helping People
 
Ask a Question
03/29/2009 08:55 PM

Seroquel - Withdrawl anyone have experience?

AndysCandi

Evening everyone,

I am tired of being a slave to seroquel. It is not an addictive drug so I stopped taking after two years on Friday. I've been reading about the withdrawl and wondering if anyone else has been through this.

The research I've done indicates and cofirms this is an evil drug which causes severe health problems and intense weight gain and there are many lawsuits out there indicating this drug induces diabetes in a large percent of people taking the drug.

I was only on about 50mg which is quite small but this is what I'm dealing with:

cold and hot sweats

flu-like symptoms

joint pain

no appetite and haven't been able to eat at all

obviously insomnia...

Can anyone relate...

Hugz n luv

Ange

Dizzy Dizzy

Reply

03/30/2009 09:25 AM
Darknessiss
Darknessiss  
Posts: 404
Member

Wow AndysCandi! That sounds pretty bad as far as discontinuation syndrome (otherwise known by it's real name "withdrawl"Wink goes.

I am on 600mg Seroquel and I hope that I never have to stop taking it because it works wonders for me.

I also take 300mg Effexor XR which is by far the worst drug to quit "cold turkey".

Good luck to you with stopping Seroquel, are you tapering down slowly or are you "cold turkey"?

Does your doctor know that you are stopping the medicine?

-Dark Sideways Darkside


03/30/2009 12:46 PM
AndysCandi

Hi Dark,

Have you noticed any weight gain or ravenous hunger for sweets and carbs with Seroquel. I work out like 1-2 hours everyday and wasn't losing weight....it was due to the seroquel. I did tons and tons of research the last week and found people complain about the same symptoms as far as while taking it and getting off of it.

Ive been off for 4 days and have already lost 7 pounds. I wasn't fat but I wsn't as thin as I had always been. I probably put on like 20 lbs. with this sh*t. I've found through research that the average weight gain with this drug is 30-45 lbs...some even topping out at putting on 80+ lbs.

Anyway enough about that...I figured getting off of seroquel wouldn't cause a problem because it is classified as a Non-addictive drug. I was wrong... I went n worked out and tried to sweat it out in the steam room. Hopefully this won't last too long.

Thanks for your reply...

Ange Smile


03/30/2009 05:32 PM
Darknessiss
Darknessiss  
Posts: 404
Member

Seroquel causes me to get sooo hungry right after I take it! I feel like I need carbs so bad it's worse than pot munchies!!

I take it right before I eat lunch or dinner so I can get some food in my belly right as it kicks in.

I have gained 8 lbs in 3 weeks so I am at the gym every day for 45min-1 hour and I also exercise at home in the evenings.

I love the way seroquel makes me so relaxed and relieves most of my anxiety.

-DarkWink


03/31/2009 10:05 AM
AndysCandi

Good...glad seroquel works for you. Dr.s recommend that you get tested for diabetes once a year with this drug; and to also get blood tests concerning liver and kidney function.

It did work for me in the capacity that I needed it to...but there are too many health risks I'm finding related to this drug. I'm learning to sleep on my own again without the help of a drug. By the way that's what it was prescribed for...for me to sleep because I had severe PTSD. I have soooo much more energy and the withdrawl is subsiding...no more sweats and no more flu-like syptoms....still a little insomnia and headaches.

I've lost a total of 9 lbs. which is amazing in 5 days. My head is not in that foggy haze that seroquel used to put me in.

I almost free from all substances which is the goal. Next month I will tackle getting off lexapro and then I'm done!

Hugz,

Ange

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved